Quantcast

Cymbalta to Savella


#1

Two days ago, a new Neurologist I’m seeing had me stop taking Cymbalta (30 mg) and start taking Savella. No tapering off, just discontinue the Cymbalta and start Savella. I’m having a rough time…headaches, brain zaps, confusion, etc. Does anyone know how long this is going to continue? When will the Savella kick in? Does anyone have success with Savella??


#2

carson,

I was on cymbalta a couple years ago and my doctor was very thorough explaining to me that I could not just go off of this medicine cold turkey. Cymbalta was originally made as an anti-depressent. I would be very careful. Although the symptoms you are feeling will eventually subside (I think it took me at least a month… because I was unknowingly cut off mine cold turkey ((thank you lack of communication between doctors offices and pharmacies!))

I would suggest you calling your doctors office to speak with a nurse about your symptoms you are feeling. It should be noted in your chart and they may have suggestions for you.

I am not familiar with Savella so I can not give a comment to that medication. I do know that Lyrica can also be a bit funny with people. If you are put on that please do you research on that one too.

Good luck and I hope you feel better!
Ariel


#3

Hi - basically MOST meds need tapering off, unless of course its something that will kill you to take another pill. Both Cymbalta and Savella gave me horrible hallucinations. My husband spent one entire night trying to “keep me from falling off the mountain”. i was actually in my pj’s on my bed and grabbing the comforter and periodically screaming that i was falling. There was no way he could get me to let go the “rocks” (comforter) to get me to the car and ER. I finally fell asleep exhausted – and yes research Lyrica. I gained 19 pounds in just a couple weeks, and after doc stopped it, it took me 6 months to get that weight off. its a very common side effect. Often pharmacists can give you more info on a med than the doctor can. That’s what they do all day, while the doctor is seeing a variety of ailments. good luck. carolyn